Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 262, NWS Shreveport, LA

August 27, 2005Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 27, 2005, 5:02 PM CDT for Sabine Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2005, 5:02 PM CDT (22:02 UTC)
Expired
Aug 27, 2005, 6:00 PM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sabine Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:55 PM CDTTSTM WND DMG6 W Many, LAONE TREE DOWN ON SHUTEYE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 272202
SVRSHV
LAC085-272300-
/O.NEW.KSHV.SV.W.0262.050827T2202Z-050827T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 PM CDT SAT AUG 27 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 600 PM CDT

* AT 454 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 20 MILES NORTHEAST    
  OF ZWOLLE...SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZWOLLE AND 7 MILES NORTHWEST OF MANY BY 600 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 600 PM CDT.

LAT...LON 3149 9375 3152 9371 3158 9382 3171 9378
      3185 9387 3185 9387 3185 9345 3172 9345
      3171 9334 3155 9334 3153 9323 3138 9324
      3138 9338 3128 9344 3127 9354 3118 9358

$$
1 follow-up statement
000 
WWUS54 KSHV 272228
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT SAT AUG 27 2005

LAC085-272300-
/O.CON.KSHV.SV.W.0262.000000T0000Z-050827T2300Z/
SABINE LA-
527 PM CDT SAT AUG 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
SABINE PARISH...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ZWOLLE AND MOVING 
SOUTH AT 20 MPH. THE WINDS ASSOCIATED WITH THE STORM WILL PRODUCE 
DOWNED TREES AND POSSIBLE POWER LINES.

LAT...LON 3149 9375 3152 9371 3158 9382 3171 9378
      3185 9387 3185 9387 3185 9345 3172 9345
      3171 9334 3155 9334 3153 9323 3138 9324
      3138 9338 3128 9344 3127 9354 3118 9358

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:51 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 27, 2:51 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT SAT AUG 27 2005

.DISCUSSION...
SHORT WAVE CROSSING NORTHERN PORTION OF CWA WITH OUTFLOW BOUNDARY
IN SOUTHERN ZONES...PROVIDING CWA WITH WIDESPREAD CONVECTION THIS
AFTERNOON. FOR TONIGHT...SHORT WAVE WILL PASS TO EAST...BUT
NUMEROUS OUTFLOWS SHOULD KEEP CONVECTION GOING WELL INTO THE
EVENING. HAVE PLACED HIGHEST QPF EAST WEST ACROSS CENTER OF CWA.
FOR SUNDAY...LONG WAVE TROF IS FCST ACROSS NORTH CENTRAL OKLAHOMA
INTO NORTHWEST TEXAS. HURRICANE KATRINA WILL STILL BE IN
NORTHCENTRAL GULF...SO CWA LOOKS TO BE IN BETWEEN SYSTEMS. HOWEVER
AVAILABLE MOISTURE WILL BE HIGH AND AFTERNOON HEATING SHOULD BE
SUFFICIENT FOR WIDELY SCATTERED CONVECTION. LOOK FOR WIND AND
CLOUDS TO BEGIN INCREASING SUNDAY NIGHT WITH RAIN FROM TROPICAL
SYSTEM POSSIBLY REACHING EASTERN MOST ZONES BY DAYBREAK MONDAY.
AT THIS TIME WILL RAISE POPS TO 50 PERCENT EAST...BUT EXPECT THERE
WILL BE A SHARP LINE BETWEEN RAIN AND NO RAIN. STRONG WINDS
HOWEVER WILL AFFECT ALL OF CWA. WITH CENTRAL PRESSURE EXPECTED TO
BE FAIRLY LOW IN KATRINA WHEN IT MOVES INLAND...WIND GUSTS COULD
EASILY REACH 35 MPH IN EASTERN HALF OF CWA MONDAY AFTERNOON INTO
MONDAY EVENING. THIS MAY HAVE TO BE INCREASED IN FUTURE FORECAST
DEPENDING ON ACTUAL TRACK.

DRY AND SLIGHTLY COOLER WEATHER TO FOLLOW THROUGH REMAINDER OF
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  97  76  93 /  40  20  10  20
MLU  75  93  75  86 /  40  20  20  50
DEQ  73  96  72  92 /  20  20  10  20
TXK  76  97  76  92 /  20  20  10  20
ELD  74  96  74  89 /  30  20  10  40
TYR  76  98  75  94 /  30  20  10  20
GGG  75  97  74  93 /  30  20  10  20
LFK  74  99  74  94 /  20  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Aug 27, 6:00 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT AUG 27 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT AUG 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A HEAT ADVISORY IS EFFECT THROUGH 7 PM THIS EVENING.  OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:38 PM CDTSevere Thunderstorm WarningSHVDe Soto67 min
Aug 27, 4:47 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo43 min
Aug 27, 4:47 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Winn58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.